MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*LINEAR STAP RELOAD; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*LINEAR STAP RELOAD; STAPLE, IMPLANTABLE
Model Number XR60G
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure to Anastomose (1028); Not Applicable (3189)
Date of Event 01/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Only event year known: 2020.Complaint device = unknown.Sterile devices were received on 11/04/2020.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What was the surgical procedure? how was the leak identified? how was the leak addressed? did the patient undergo any radiation or chemotherapy? what segment of colon was being removed? were any other stapling devices used to create anastomosis? were any issues noted with device during initial procedure? was the device difficult to close or fire? please provide a timeline of events.What was done in the reoperation? what is the current patient status? device analysis of sterile samples: the analysis results showed that the xr60g reloads (a) (b) (c) (d) (e) (f) (g) (h) were received sterile and with no apparent damage.The packages were opened and the reloads were tested for functionality with a test device.The device fired and formed all the staples as intended.The device fired without any difficulties, the staple line was complete, and the staples meet the staple form release criteria.As part of our quality process, the manufacturing records of this batch was reviewed, and the manufacturing standards were met prior to the release of this batch.Although there is no direct evidence of use error, the instructions for use do contain the following caution: make sure tissue to be stapled is properly positioned in the jaws before stapling.Bunching, stretching, or uneven loading of tissue could result in leakage, lack of hemostasis, or disruption of staple line.The event described could not be confirmed as the devices performed without any difficulties noted.A manufacturing record evaluation was performed for the finished device batch numbers, and no non-conformances were identified.If information is obtained that was not available for the initial report, a follow-up report will be field as appropriate.
 
Event or Problem Description
It was reported that after a colon procedure, patient had a leak.Leak was not noticed intra-op.Had to close the bowel.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 04/06/2021.Additional information was requested and the following was received: the team lead would not give me access to the surgeon.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key10792445
Report Number3005075853-2020-05777
Device Sequence Number3657263
Product Code GDW
UDI-Device Identifier10705036013471
UDI-Public10705036013471
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberXR60G
Device Catalogue NumberXR60G
Device Lot NumberR40Z0R
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/09/2020
Supplement Date Received by Manufacturer04/06/2021
Initial Report FDA Received Date11/05/2020
Supplement Report FDA Received Date04/06/2021
Patient Sequence Number1